MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX25RWC W/ RES; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX25RWC W/ RES; BLOOD GAS OXYGENATOR
Model Number 3CX*FX25RWC
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that prior to cardiopulmonary bypass, during prime, air was bubbling up through and de-priming the venous straw when the pump was off and the venous line clamped.No patient involvement.Product was changed out.Procedure completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added expiration date); g4 (date received by manufacturer); g7 (indication that this is a follow-up report); h2 (follow-up due to additional information and device evaluation); h3 (device evaluated by manufacturer); h4 (device manufacture date); h6 (identification of evaluation codes 10, 11, 3331, 3259, 25).Method code #1: 10 - testing of actual/suspected device.Method code #2: 11 - testing of device from same lot/batch retained by manufacturer.Method code #3: 3331 - analysis of production records.Results code: 3259 - improper physical structure.Conclusions code: 25 - cause traced to manufacturing.The affected sample was disassembled and found that the small o-ring on the venous inlet had been mis-seated.The o-ring creates an air-tight seal.A representative retention sample was inspected and tested to confirm an appropriately seated o-ring.The retention sample was setup in a water circuit with flow through the unit, when forward flow was stopped, prime was not lost in the circuit.Retention sample functioned as intended.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on march 10, 2020.Upon further investigation of the reported event, the following information is new and/or changed: h3 (device evaluation anticipated by manufacturer - a second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11).All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
STERILE FX25RWC W/ RES
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key9813914
Report Number1124841-2020-00061
Device Sequence Number2770565
Product Code DTZ
UDI-Device Identifier00699753450479
UDI-Public(01)00699753450479
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number3CX*FX25RWC
Device Catalogue NumberN/A
Device Lot NumberXN18
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer03/11/2020
04/16/2020
Initial Report FDA Received Date03/10/2020
Supplement Report FDA Received Date03/30/2020
04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1